Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 211, NWS Midland/Odessa, TX

June 18, 2005Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2005, 7:42 PM CDT for Brewster County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2005, 7:42 PM CDT (00:42 UTC)
Expired
Jun 18, 2005, 8:30 PM CDT
In force
48 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Brewster County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2005-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2005-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1509 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
2596 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 190042
SVRMAF
TXC043-190130-
/O.NEW.KMAF.SV.W.0211.050619T0042Z-050619T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 PM CDT SAT JUN 18 2005

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS

* UNTIL 830 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES
  SOUTH OF TERLINGUA RANCH LODGE...OR 12 MILES WEST OF PANTHER
  JUNCTION...MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TERLINGUA RANCH LODGE...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2939 10353 2931 10334 2944 10313 2959 10316
      2971 10325 2971 10340

$$
1 follow-up statement
000 
WWUS54 KMAF 190111
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
809 PM CDT SAT JUN 18 2005

TXC043-190130-
/O.CON.KMAF.SV.W.0211.000000T0000Z-050619T0130Z/
BREWSTER-
809 PM CDT SAT JUN 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
CENTRAL BREWSTER COUNTY...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT 2 SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS LOCATED NEAR 
TERLINGUA RANCH LODGE. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR
PANTHER JUNCTION. BOTH STORMS WERE MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORMS INCLUDE...PANTHER
JUNCTION...TERLINGUA RANCH LODGE...ROUTE 385 NORTH OF PANTHER JUNCTION.

TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 2939 10353 2931 10334 2944 10313 2959 10316
      2971 10325 2971 10340

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:38 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 18, 2:38 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT SAT JUN 18 2005

.SHORT TERM...
ISOLATED SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLIER THIS
MORNING ACROSS THE LOWER TRANS PECOS AND STOCKTON PLATEAU HAVE ALL
BUT DISSIPATED.  CLOUDS ARE EXPECTED TO LINGER OVER PORTIONS OF
BREWSTER AND TERRELL COUNTIES...AND A FEW CU MAY DEVELOP OVER THE
WESTERN PERMIAN BASIN LATER THIS AFTERNOON.  HOWEVER...MOSTLY CLEAR
CONDITONS ARE FORECAST ACROSS THE MAJORITY OF THE CWA THIS EVENING
AND OVERNIGHT.

TEMPERATURES ARE WARMING QUITE RAPIDLY AGAIN ACROSS THE WESTERN
PORTIONS OF THE CWA...AS A RIDGE OF MID AND UPPER LEVEL HIGH
PRESSURE REMAINS IN PLACE OVER NORTHERN MEXICO AND SOUTHWEST TEXAS.
DOWNSLOPE SOUTHWEST TO WEST SURFACE WINDS WILL AID IN TEMPERATURES
TO CLIMBING WELL OVER THE CENTURY MARK OVER THE WESTERN PORTIONS OF
THE TEXAS PERMIAN BASIN AND OVER SOUTHEAST NEW MEXICO LATER TODAY.
SIMILAR TO YESTERSDAY...THE NATIONS WARMEST TEMPERATURES WILL LIKELY
RESIDE SOMEWHERE WITHIN OUR CWA.

OVERALL...NO SIGNIFICANT SHORT TERM CHANGES ARE ANTICIPATED WITH THE
CURRENT GRIDDED FORECAST.

.LONG TERM...
VERY FEW CHANGES WERE REQUIRED TO THE GRIDS/FORECAST TODAY AS
PREVIOUS ISSUANCE HAD A GOOD HANDLE ON THE ANTICIPATED HOT/DRY
CONDITIONS.

THE STRONG MID/UPPER LEVEL RIDGE CURRENTLY IN PLACE OVER THE REGION
WILL PERSIST THROUGH THE FORECAST PERIOD. THE CENTER OF THE RIDGE IS
PROGGED TO MIGRATE NORTH OVER THE SOUTHERN ROCKIES BY LATE MONDAY/
EARLY TUESDAY. THIS WILL RESULT IN NORTHEASTERLY MID LEVEL FLOW OVER
THE FORECAST AREA. IN THIS PATTERN LOW LEVEL FLOW WILL BECOME MORE
SOUTHEASTERLY WITH TIME PROVIDING A MODEST INCREASE IN MOISTURE OVER
THE EASTERN PARTS OF THE FA. SUCH PATTERN WILL FAVOR AFTERNOON
MAXIMA 5 TO 10 DEGREES ABOVE SEASONAL NORMS VERSUS THE PLUS 10 TO 15
DEGREE DEVIATIONS WE ARE CURRENTLY EXPERIENCING. NOT MORE THAN
ISOLATED MOUNTAIN CONVECTION IS TO BE EXPECTED THROUGH MID WEEK.

THE GFS SOLUTION DEPICTS A WEAK MID LEVEL LOW MOVING ON SHORE OVER
THE SOUTH TEXAS COAST DURING THE SECOND HALF OF THE WORK WEEK.
CONFIDENCE WITH REGARDS TO THIS FEATURE/S IMPACT ON THE FA BY THE
WEEKEND IS LOW...SO WILL NOT INTRODUCE ANY SENSIBLE WEATHER ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              74  99  72  98 /   0   0   0   0
CARLSBAD NM                69 104  70 104 /   0   0   0  10
DRYDEN TX                  76  99  74  98 /   0   0   0   0
FORT STOCKTON TX           74 101  75  98 /   0   0   0  10
GUADALUPE PASS TX          72  97  71  95 /   0   0   0  10
HOBBS NM                   70 101  70 103 /   0   0   0  10
MARFA TX                   64  96  63  93 /  10   0  10  10
MIDLAND INTL AIRPORT TX    74  99  73  97 /   0   0   0   0
ODESSA TX                  74 100  73  98 /   0   0   0   0
WINK TX                    75 108  75 106 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

03/10
Hazardous weather outlook, Jun 18, 3:20 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT SAT JUN 18 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-191953-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
320 PM CDT SAT JUN 18 2005 (220 PM MDT SAT JUN 18 2005)

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE DAVIS...
GLASS...AND SANTIAGO MOUNTAINS.  STRONG WINDS AND DRY LIGHTNING
WILL BE THE MAIN WEATHER THREATS THIS EVENING DUE TO THE DRY CONDITIONS
EXISTING IN THE LOWER LEVELS OF THE ATMOSPHERE ACROSS THIS AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:44 PM CDTFlash Flood WarningMAFBrewster3 hr
Jun 19, 6:27 PM CDTSevere Thunderstorm WarningMAFReeves48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.